Medical Questions > Womens Health > Birth Control Forum

do ADHD meds affect Loestrin 24 FE?

User Profile
Started Loestrin 24 FE on March 25th...before had been bleeding/spotting for 25 days...took 17 pregnancy tests, was not pregnant. I had some spotting for close to a week in the first month then had sex for the first time on it April 18...took a plan B pill since my partner did not have a condom, did not finish in me, but on top of me. Had sex again with protection on April 20th...by this time I have taken 3 placebos and my period had not started. My periord eventually showed up April 21/22 and lasted for 6 days...then i did not bleed for a week then my partner and I had sex with protection end of my first week, second pack of Loestrin 24 fe (April 29)...a week later (May 4) I am spotting again...my period is "suppose" to start May 16th, when i have my first placebo...I take my BC same time every morning +/- a couple of minutes...took it an hour late once (didnt hear alarm) have not missed a pill. Possible Im pregnant on pill with condom use? Also do ADHD meds affect Loestrin 24 FE?


Did you find this post helpful?
|

User Profile
replied May 10th, 2012
Birth Control Answer A34847
Hi,
Welcome to ehealthforum,
There are no reported interactions of ADHD medication and oral contraceptives. However, you should consider reporting your medication use to your treating gynecologist. If you have been regular with taking the birth control pills at scheduled time daily and have not missed taking any active pills (and not taken them late by more than 2 hours), you should have the protection. There was no need for taking emergency contraceptive if you had been regular with your regular birth control pill use. The delay in periods could be attributed to the ECP use due to the hormonal changes caused by high hormonal dosage contained in them. The current spotting that you describe could be due to hormonal imbalances, breakthrough bleeding, etc. The exact cause can only be made out after careful evaluation. Consider visiting your doctor/gynecologist at the earliest for further thorough examination and further evaluation to look for the underlying cause for the symptoms that you describe. Be regular with your birth control use.
Take care.


|
Did you find this post helpful?
Must Read
Attention-deficit hyperactivity disorder (AD/HD) is a neurobiological disorder that can interfere in a person's daily life. Learn more about ADHD basics here....
Have doctors found an exact cause of ADHD? Do biological factors or genes have anything to do with it? More on causes and risks of ADHD development here....
What are the symptoms of ADHD and when do they first present? We outline the principal characteristics of attention deficit hyperactivity disorder to help you...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.